Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Mar 30, 2014, 12:30 PM CDT for 12 counties in Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 12:30 PM CDT (17:30 UTC)
- Expired
- Mar 30, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hood County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2604 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS84 KFWD 301730 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1230 PM CDT SUN MAR 30 2014 TXZ091-100>102-115>117-129>132-141-310000- /O.NEW.KFWD.FW.W.0006.140330T1730Z-140331T0000Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE- 1230 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR LOCATIONS WEST OF A BOWIE TO GLEN ROSE TO COMANCHE LINE... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 091 MONTAGUE...FIRE WEATHER ZONE 100 YOUNG...FIRE WEATHER ZONE 101 JACK...FIRE WEATHER ZONE 102 WISE...FIRE WEATHER ZONE 115 STEPHENS...FIRE WEATHER ZONE 116 PALO PINTO...FIRE WEATHER ZONE 117 PARKER...FIRE WEATHER ZONE 129 EASTLAND...FIRE WEATHER ZONE 130 ERATH... FIRE WEATHER ZONE 131 HOOD...FIRE WEATHER ZONE 132 SOMERVELL... FIRE WEATHER ZONE 141 COMANCHE. * WIND...SOUTH AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...20 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
1 follow-up statement
363 WWUS84 KFWD 310002 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 702 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM... .WIND SPEEDS WILL CONTINUE TO DECREASE THIS EVENING WITH INCREASING RELATIVE HUMIDITIES. TXZ091-100>102-115>117-129>132-141-310115- /O.EXP.KFWD.FW.W.0006.000000T0000Z-140331T0000Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE- 702 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... WIND SPEEDS WILL CONTINUE TO DECREASE AND RELATIVE HUMIDITIES WILL INCREASE THROUGH THE EVENING. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 7:07 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Mar 30, 7:07 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 707 AM CDT SUN MAR 30 2014 .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH 08Z MONDAY. LIGHT SOUTHEAST WINDS AT 12Z WILL BE BECOME SOUTHERLY AND INCREASE IN SPEED TO 15-20 KNOTS TODAY AS A LEE SIDE TROUGH DEEPENS. A LOW LEVEL JET WILL DEVELOP TONIGHT AND BRING MVFR CEILINGS INTO WACO 08-09Z AND INTO THE METROPLEX AROUND 10Z. VFR CONDITIONS ARE EXPECTED TO RETURN LATE MONDAY MORNING /16-17Z/ WITH SOUTHERLY SURFACE WINDS INCREASING TO 15 KNOTS WITH GUSTS TO 25 KNOTS. ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON TO THE NORTHWEST OF THE METROPLEX AS A COLD FRONT STALLS. 58 && .PREV DISCUSSION... /ISSUED 349 AM CDT SUN MAR 30 2014/ AFTER A MOSTLY SUNNY AND WARM DAY TODAY...SOUTH WINDS WILL BRING GULF MOISTURE BACK INTO THE AREA STARTING TONIGHT. THE DEEPENING LOW LEVEL MOISTURE WILL LEAD TO DAILY EPISODES OF MORNING STRATUS FOR MOST OF THE AREA FOR THE MONDAY THROUGH THURSDAY PERIOD. DEWPOINT TEMPERATURES WILL RISE WELL INTO THE 50S MONDAY AND INTO THE MID AND UPPER 60S IN MOST AREAS BY WEDNESDAY. THE INCREASE IN MOISTURE WILL LEAD TO INCREASING RAIN CHANCES THIS WEEK AS THE UPPER LEVEL PATTERN BECOMES FAVORABLE FOR SCATTERED CONVECTION. SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS ON WEDNESDAY AND AGAIN ON THURSDAY. THE FIRST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE IN THE NORTHERN SECTIONS ON MONDAY AFTERNOON AND MONDAY EVENING. THE UPPER LOW CURRENTLY MOVING ONTO THE CENTRAL CALIFORNIA COAST WILL MOVE EAST INTO CO/KS/NEB LATE SUNDAY INTO MONDAY. THIS SYSTEM LOOKS STRONG...AND WILL BRING HEAVY SNOW AND NEAR BLIZZARD CONDITIONS TO PARTS OF THE DAKOTAS AND MINNESOTA. HOWEVER...THE TRACK OF THIS SYSTEM LOOKS TOO FAR NORTH TO BRING WIDESPREAD RAIN CHANCES TO NORTH TEXAS. A WEAK FRONT WILL MOVE INTO SOUTHERN OKLAHOMA ON MONDAY BEFORE STALLING NEAR THE RED RIVER MONDAY NIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE NEAR THE ENHANCED LIFT ZONE NEAR THE FRONT...BUT ALL OTHER AREAS OF NORTH TEXAS WILL REMAIN CAPPED ON MONDAY AND MONDAY NIGHT. THE DRYLINE WILL GENERALLY REMAIN WEST OF OUR NORTH AND CENTRAL TEXAS COUNTIES ON TUESDAY AND WEDNESDAY. WIDELY SCATTERED THUNDERSTORMS MAY INITIATE ALONG THE DRYLINE TUESDAY AFTERNOON AND SPREAD INTO WESTERN SECTIONS OF NORTH TEXAS BEFORE DISSIPATING TUESDAY EVENING. WILL LIMIT POPS TO 20 PERCENT IN THE WESTERN SECTIONS ON TUESDAY...AND REST OF AREA IS LIKELY TO REMAIN CAPPED WITH LITTLE OR NO CHANCE FOR STORMS ON TUESDAY. ON WEDNESDAY...THE DRYLINE WILL LIKELY BE LOCATED FARTHER WEST THAN TUESDAY/S LOCATION AND WILL NOT BE A FACTOR IN OUR PRECIPITATION FORECAST. HOWEVER...THE FORECAST ON WEDNESDAY WILL FEATURE CHANCE POPS FOR SHOWER AND THUNDERSTORM ACTIVITY. THE WEDNESDAY ACTIVITY IS NOT LIKELY TO BE SURFACE BASED...BUT WILL BE ELEVATED AS ENHANCED MID LEVEL MOISTURE AND AN UPPER IMPULSE FROM THE SUBTROPICAL PACIFIC SPREAD ACROSS THE AREA. THE MEDIUM RANGE MODEL SOLUTIONS CONTINUE TO SUPPORT THIS FORECAST TREND. THE HIGHEST POPS /50 PERCENT/ WILL BE IN THE NORTHEAST SECTIONS OF THE AREA WEDNESDAY NIGHT. IT APPEARS THAT THURSDAY WILL BE THE MOST LIKELY DAY THIS WEEK FOR A ROUND OF STRONG TO SEVERE THUNDERSTORMS. A POWERFUL SHORTWAVE WILL LIFT NORTHEAST OUT OF THE WESTERN TROUGH AND SPREAD STRONG FORCING FOR ASCENT ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS. THE CAP SHOULD SUPPRESS CONVECTION THURSDAY MORNING AND ALLOW INSTABILITY TO INCREASE TO AT LEAST MODERATE LEVELS. BY THURSDAY AFTERNOON...THE ADVANCING DRYLINE AND STRONG FORCING FROM THE SHORTWAVE WILL QUICKLY BREAK THE CAP AND LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS. A COLD FRONT WILL MERGE WITH THE DRYLINE THURSDAY NIGHT AND BRING AN END TO THE THUNDERSTORM ACTIVITY IN THE EAST ON THURSDAY EVENING. FRIDAY LOOKS DRY...BUT CONTINUED SOUTHWEST FLOW ALOFT WILL LEAD TO MORE SHOWER AND THUNDERSTORM CHANCES BY SATURDAY. THERE ARE STILL SUBSTANTIAL UNCERTAINTIES REGARDING THE DAY 6-7 FORECAST FOR NEXT WEEKEND...AND WILL KEEP SATURDAY POPS AT 20 PERCENT FOR THIS FORECAST. 09/GP && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 57 80 61 78 / 0 5 10 10 10 WACO, TX 79 56 79 60 77 / 0 5 5 10 10 PARIS, TX 75 50 76 56 73 / 0 5 20 20 10 DENTON, TX 79 57 80 59 78 / 0 5 20 20 10 MCKINNEY, TX 77 54 78 58 75 / 0 5 10 10 10 DALLAS, TX 80 56 79 62 77 / 0 5 10 10 10 TERRELL, TX 78 54 78 60 76 / 0 5 10 10 10 CORSICANA, TX 78 55 76 61 76 / 0 5 5 10 10 TEMPLE, TX 79 54 78 61 79 / 0 5 5 10 10 MINERAL WELLS, TX 80 55 84 57 82 / 0 5 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/14
Hazardous weather outlook, Mar 30, 3:57 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 357 AM CDT SUN MAR 30 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 357 AM CDT SUN MAR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON MAINLY WEST OF THE INTERSTATE 35 CORRIDOR AS SOUTHERLY WINDS INCREASE TO 15 TO 25 MPH WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NORTH OF A BRECKENRIDGE TO DENTON TO COOPER LINE. ANOTHER CHANCE OF THUNDERSTORMS IS FORECAST FOR AREAS WEST OF A BOWIE TO WEATHERFORD TO LAMPASAS LINE TUESDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY ACROSS ALL OF NORTH AND CENTRAL TEXAS. SEVERE WEATHER WILL BE POSSIBLE WITH THE STORMS TUESDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY AFTERNOON WEST OF A BOWIE TO GOLDTHWAITE LINE. THERE WILL BE A CHANCE OF THUNDERSTORMS AREA WIDE AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.